Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 138, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 1, 2000, 4:29 PM CDT for Nodaway County, Worth County, Missouri. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 1, 2000, 4:29 PM CDT (21:29 UTC)
- Expired
- Jun 1, 2000, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Nodaway County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 158 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:35 PM CDT | Hail 0.75 | Pickering, MO | |
| Jun 1, 4:53 PM CDT | Hail 1 | Parnell, MO | |
| Jun 1, 5:25 PM CDT | Hail 1.5 | Grant City, MO | |
| Jun 1, 5:40 PM CDT | Thunderstorm Wind 52 E | Allendale, MO | Trees were downed by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 012129 SVRMCI MOC147-227-012230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 429 PM CDT THU JUN 1 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NODAWAY COUNTY IN NORTHWEST MISSOURI WORTH COUNTY IN NORTHWEST MISSOURI * UNTIL 530 PM CDT * AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PICKERING...OR ABOUT 8 MILES NORTH OF MARYVILLE...MOVING EAST AT 35 MPH. ANOTHER STRONG STORM WILL ENTER THE COUNTY NEAR SKIDMORE AROUND 445 PM AND MAY ALSO BECOME SEVERE. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHERIDAN AT 445 PM CDT GRANT CITY AT 500 PM CDT ALLENDALE AT 510 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWSf. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 4054 9496 4037 9490 4045 9425 4059 9425 BUNTING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:00 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 1, 2:00 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 200 PM CDT THU JUN 1 2000 FCST CHALLENGES: TEMPS TONIGHT AND FRIDAY...LOCATION OF TSRA INITIATION THIS AFTN...DURATION OF SHRA AND TSRA TONIGHT VI LOOP SHOWS ENHANCED CU FIELD STRETCHING FRM NE IA INTO NW MO INADV OF SFC CDFNT THAT WAS ALIGNED FROM OAX THRU GCK. WSR88D NETWORK SHOWING SCT POST FRONT SHRA ACRS NE AND CTL NE. NO SEEING ANY SIGNS OF STG FNTL CONVERGENCE WITH SFC DATA...WITH FAIRLY UNIFORM SFC WND FIELD ACRS ALL CWA. MODELS DEVELOP CONVECTION OVR NW CORNER OF CWA BY 00Z. SBCAPE VALUES IN THE 1500-2000 J/KG RANGE AND FCST LIS IN THE -4 TO -6 RANGE. THESE FACTORS COMBINED WITH FAIRLY UNIDIRECTIONAL WND FIELD SUGGEST MAIN WX THREAT WL BE WND AND SOME HAIL. DEEP LAYER SHEAR AND 0-3KM SHEAR VECTORS BOTH HINT THAT XTRM NW MO MAY SEE A CPL ROTATING STORMS... BUT FAVORABLE SPD AND DIRECTIONAL SHEAR WONT LAST TOO LONG AS FNT PROGGED TO SURGE SEWD. BEST UVMS PROGGED TO OCCUR INADV OF FNT THUS...SVR POTL WL BE CONFINED TO EVENING HOURS ACRS NRN ZONES BUT... MAY LINGER UNTIL MIDNIGHT IN THE SE. NONETHELESS...WL GO WITH HIGH CHC OR LIKELY POPS FOR ALL OF CWA TONIGHT. UPR FLOW SUGGESTS FRONT MAY STALL OUT TO THE SOUTH OF CWA. WL KEEP CHC POPS GOING ALNG SRN STRIPE OF COUNTIES DUE TO THEIR PROXIMITY TO STALLED FRONT. MOST OF CWA WL DRY OUT EARLY IN THE DAY FRIDAY. AS UPR SUPPORT SCOOTS NEWD...ALL OF CWA SHULD BE DRY BY FRI AFTN. APPROACH OF ANOTHER UPR SYSTEM IN NW FLOW WL ENHANCE ISEN LIFT AND WAA LATE FRI NITE. AM CONCERNED THAT A FEW SCT SHRA AND TSRA MAY DEVELOP BUT...THINK MAIN FOCUS WL BE FURTHER NORTH ACRS IA AND NE. PRVS FCST HAS CHC FOR SCT TSRA/SHRA ON SAT BUT SHORT TERM MODELS NOT GENERATING ANY PCPN FOR CWA. MAY WAIT FOR ANOTHER FCST CYCLE BEFORE DROPPING MENTION OF POPS. MUCH WELCOMED COOLER AIR MASS MOVES INTO THE AREA FRI AND FRI NITE. PRVS FCST NUMBJERS LOOK PRETTY GOOD. TEMPS TONIGHT MAY BE A LTL COOL BASED ON GRIDDED TEMPS AND MAY BUMP UP A CAT. WONT MAKE ANY CHANGES TO EXTENDED AS...FCST STILL LKS DRY AND TEMPS LOOK REASONABLE. .EAX...NONE. 24
In the hours before
Special weather statement, Jun 1, 1:00 PM CDT, 3 hours 29 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU JUN 1 2000 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT... FORECAST: STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS EXTREME EASTERN KANSAS AND NORTHWEST MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS EARLY AS 6 PM ALONG AND WEST OF I-35 FROM BETHANY SOUTHWESTWARD THROUGH THE KANSAS CITY METRO AREA AND BETWEEN 7 AND 9 PM FURTHER TO THE EAST. DAMAGING WINDS AND HAIL ARE THE PRIMARY SEVERE WEATHER THREATS ACROSS THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL IS ALSO A POSSIBILITY WITH STORMS TONIGHT. THE THREAT OF SEVERE THUNDERSTORMS SHOULD DIMINISH BY MIDNIGHT ALONG AND WEST OF I-35 AND LINGER UNTIL 2-4 AM IN LOCATIONS TO THE EAST. EMERGENCY MANAGERS SHOULD PREPARE THIS AFTERNOON FOR POSSIBLE SPOTTER ACTIVATION TONIGHT. DISCUSSION: A COLD FRONT OVER SOUTHEAST NEBRASKA THIS AFTERNOON WILL SLOWLY SWEEP ACROSS THE OUTLOOK AREA TONIGHT. VERY MOIST AND UNSTABLE AIR IN PLACE OVER THE REGION AHEAD OF THE FRONT WILL PROVIDE THE NECESSARY FUEL FOR THUNDERST]ORM DEVELOPMENT THIS EVENING AS LOW LEVEL WINDS CONVERGE JUST AHEAD OF AND WITH THE FRONTAL PASSAGE. COOLER AND MORE STABLE AIR WILL FOLLOW THE FRONT LATER TONIGHT. BODNER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:22 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 53 min |
| Jun 1, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 62 min |
| Jun 1, 6:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.